Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 197, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 26, 2000, 10:47 PM CDT for Brown County, Pike County, Illinois. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 26, 2000, 10:47 PM CDT (03:47 UTC)
- Expired
- May 26, 2000, 11:30 PM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Brown County, IL, Pike County, IL
The radar
The St Louis radar (KLSX), 127 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 10:50 PM CDT | Thunderstorm Wind 55 E | Pleasant Hill, IL | A thunderstorm downburst downed trees and power lines from Pleasant Hill to Nebo. |
| May 26, 11:05 PM CDT | Thunderstorm Wind 55 E | Pearl, IL | Thunderstorm winds downed trees along Highway 100 northwest of Pearl. |
| May 26, 11:05 PM CDT | Hail 1 | Pittsfield, IL | Amateur radio spotters reported 1 inch hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 9:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 505 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
406
WUUS53 KLSX 270348
SVRSTL
ILC009-149-270430-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1047 PM CDT FRI MAY 26 2000
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS
BROWN COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 1130 PM CDT
* AT 1047 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM LA PRAIRIE TO 4 MILES
NORTHEAST OF PLAINVILLE TO 2 MILES EAST OF ASHBURN..MOVING EAST AT
20 MPH.
* LOCATIONS THAT WILL BE AFFECTED...
MOUND STATION
BAYLIS
MOUNT STERLING
DETROIT
BUCKHORN
GRIGGSVILLE
FISHHOOK
THIS STORM HAS A HISTORY OF DAMAGING WINDS. TAKE SHELTER IN A STURDY
BUILDING IMMEDIATELY.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
LAT...LON 4019 9092 3978 9095 3944 9094 3946 9063
3981 9062 4000 9053What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:30 PM CDT, 7 hours 17 minutes earlier.
Area forecast discussion, May 26, 3:30 PM CDT, 7 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT FRI MAY 26 2000 FIRST ROUND OF CONVECTION SHOULD BE MOVG N AND E OF THE CWFA BY 00Z SAT...ASSOCIATED WITH 850 MB CNVG AHD OF 30-40 KT SWLY JET...AND AHD OF SHRTWV TROF MOVG NEWD THRU SERN NEBRASKA. WRMFNT EXTDG FM W CNTRL MO SE THRU EXTRM SERN MO WL MOV NWD AND BE THE FOCUS FOR MORE CONVECTION LTR TGT OVR NRN AND CNTRL MO...ALNG WITH CONVECTIVE BOUNDARIES FM MRNG AND AFTN CONVECTIVE ACTIVITY. AVN MDL HAS BEST 850 MB MOISTURE CNVG AND WAA NE OF CWFA TGT...ALTHOUGH ETA MDL HAS VEERING LLJ FURTHER S WITH 850 MB CNVG OVR CNTRL AND SERN MO LT TGT. WL PLACE THE HIGHEST POPS OVR NRN PTN OF CWFA ALNG AND N OF WRMFNT...WITH MORE SCT CONVECTION EXPECTED FURTHER S ALNG OLD OUTFLOW BOUNDARIES IN MOIST AND UNSTABLE ATMOSPHERE. MOST OF THIS ACTIVITY SHOULD BE LTR TGT WITH PARTIAL CLRG THIS EVNG FM THE SW TO THE NE S OF WRMFNT. TEMPS SHOULD NOT DROP MUCH TGT...WL LIKELY RISE A FEW DGRS IN NERN PTN OF CWFA WITH SFC DWPTS RISING INTO THE MID-UPR 60S ALNG WRMFNT. AVN MDL STILL LOOKS A LTL QUICK WITH CDFNT DROPPING SEWD THRU AREA ON SAT AND SAT NGT...AND PREFER THE SLOWER ETA TIMING. WL ALSO LEAN CLOSER TO THE WRMR FWC TEMPS ON SAT. .STL...NONE GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 10:22 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 38 min |
| May 26, 11:06 PM CDT | Tornado Warning | LSX | Calhoun, Pike | 39 min |
| May 26, 11:19 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene | 41 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.